Aa
Aa
A
A
A
Close
Avatar universal

I'm taking 200 mg doxycycline for 2 wks & now developed a rash.

The med is prescribed to treat stubborn bacteria in the nose. Still have a week left. I thought the rash (hives, red spots) on legs and hands was unrelated to the med, but now I have a weird dark spot on my stomach as well. Could it be from the medication? Should I stop taking it?
2 Responses
Sort by: Helpful Oldest Newest
Avatar universal
No, you can't stop taking it.  Once you start an antibiotic you have to finish the course to prevent resistant bacteria.  And yes, it probably is responsible for your rash, although can't know that for certain.  Antibiotics kill off beneficial organisms that provide us protection from lots of things because they are indiscriminate killers.  I have no idea if you needed an antibiotic in the first place, but now that you decided to take it, finish the course, and go to the best health food store in your area and purchase the best multi-spectrum probiotic they have in the refrigerated section of their supplement dept.  But rashes and fungal infections etc. are one of the most common things that happen to us when we take antibiotics.  Peace.
Helpful - 0
15695260 tn?1549593113
Hello and welcome to the forum. Thank you for your question. We recommend you check in with your doctor soon to discuss the rash you are seeing.  Doxyycline can be associated with rash, often related to exposure to sun.  It makes skin extremely sensitive.  Don't stop taking the medication unless your doctor tells you to do so.  https://www.mayoclinic.org/drugs-supplements/doxycycline-oral-route/precautions/drg-20068229  But you do need to check in with them for guidance.  Let us know what your doctor says.
Helpful - 0
1 Comments
For severe rash which we don't know yet if this is developing for you as with any other adverse reaction that is problematic, doctors do sometimes make the decision to discontinue the medication.  However, that should come from your doctor.  Please let us know the outcome.
Have an Answer?

You are reading content posted in the Undiagnosed Symptoms Community

Top General Health Answerers
363281 tn?1590104173
Nelson, New Zealand
1756321 tn?1547095325
Queensland, Australia
19694731 tn?1482849837
AL
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Discharge often isn't normal, and could mean an infection or an STD.
In this unique and fascinating report from Missouri Medicine, world-renowned expert Dr. Raymond Moody examines what really happens when we almost die.
Think a loved one may be experiencing hearing loss? Here are five warning signs to watch for.
When it comes to your health, timing is everything
We’ve got a crash course on metabolism basics.
Learn what you can do to avoid ski injury and other common winter sports injury.